Flood, Ramsey
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Ramsey forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 48.269, -98.720 (the zone’s center; the record gives no point)
Devils Lake continued at high levels throughout the month of July. 7 feet MSL by the end of the month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Devils Lake continued at high levels throughout the month of July. The lake level was roughly 1449.0 feet MSL at the beginning of the month, and dropped to about 1448.7 feet MSL by the end of the month. Many roads around the lake remained threatened, especially the Woods-Rutten road, U.S. Highway 2, and Grahams Island road. Damages also occurred to North Dakota highways 19, 20, and 57, and U.S. Highway 281.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 30, 6:44 PM CST, 5 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 744 PM CDT WED JUN 30 2004 WILL UPDATE EARLY THIS EVENING TO REMOVE THUNDER FROM SOUTHERN ZONES. 00Z SFC ANALYSIS SHOWS COLD FRONT NEAR SOUTH DAKOTA BORDER. MOISTURE IS LIMITED WITH DEW POINTS GENERALLY IN THE LOW 50S ACROSS OUR SOUTHERN FORECAST AREA AHEAD OF FRONT. WITH THIS...INSTABILITY IS ALMOST NON-EXISTENT...THUS THUNDERSTORM DEVELOPMENT UNLIKELY. IN ADDITION...APPEARS FORCING FROM FRONT IS WEAK. HIGHER MOISTURE SURROUNDING FORECAST AREA WILL CONTINUE TO PROPAGATE AWAY AS HIGH PRESSURE APPROACHES...WHICH IS HIGHLY APPARENT WHEN LOOKING AT SURFACE STREAMLINES. NO OTHER CHANGES PLANNED ATTM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GRAFENAUER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 632 AM CDT WED JUN 30 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301431- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 632 AM CDT WED JUN 30 2004 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 3PM OVER PARTS OF EXTREME SOUTHEAST NORTH DAKOTA AND ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA. THE FAVORED LOCATION FOR STRONG STORMS WILL BE ALONG AND SOUTH OF A LINE FROM LISBON NORTH DAKOTA TO PARK RAPIDS MINNESOTA. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THESE STORMS SHOULD EXIT THE REGION BY 7 PM CDT. A COLD FRONT ALONG THE CANADIAN US BORDER WILL DROP SOUTH TODAY. THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON OVER SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON. VOELKER
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414685, 5414686.